How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR MED MD Your Own Question
DR MED MD
DR MED MD, Board Certified MD
Category: Health
Satisfied Customers: 2407
Experience:  MD
8742629
Type Your Health Question Here...
DR MED MD is online now
A new question is answered every 9 seconds

I am a 31 year old woman in reasonably good health, normal

This answer was rated:

Hello! I am a 31 year old woman in reasonably good health, normal weight, etc. I do however take Wellbutrin for depression, and I also drink approximately 4 glasses of wine a night. I do water them down with seltzer but it is still that amount of wine. Then when I go to bed and fall asleep, night after night I sweat profusely, I just roast, my husband says I radiate heat. It is very uncomfortable. I seem to chalk it up to a side effect of the wellbutrin. The nurse practitioner i see wasn't concerned, but my husband says it is because of the drinking I do and is very concerned. Turning down heat etc doesn't work. The last blood test I had was about 2 years ago and everything was fine. Do I really need to be concerned, or can I put my husband's mind at ease with another vote that this is probably a wellbutrin side effect?
Dr. AM. MD. :

Hello

Customer:

Hi!

Dr. AM. MD. :

Is sweating localised to any particular region of body or it is generalised?

Customer:

generalised

Dr. AM. MD. :

since when you have this problem?

Dr. AM. MD. :

How much wellbutrin you take?

Customer:

Probably... about 2 1/2 years now. I take wellbutrin XL 300 mg once a day

Dr. AM. MD. :

since when you are on this medication? and since when you are drinking?

Dr. AM. MD. :

]Do you have excessive sweating in day time also?

Customer:

Been on the medication for about 7 years, have been drinking for 14 years but I used to be a binge drinker with beer and liquor large amounts on the weekends only. Now I drink every day althogh i stick to wine and I feel i don't take it to excess as i stop before i get drunk. i can get sweaty in the daytime, but nothing like at night, it really just pours off of me then, like to stick to the bed and stuff ):

Dr. AM. MD. :

Thanks for all the information .

Dr. AM. MD. :

This is known as Sleep hyperhidrosis, more commonly known as the night sweats. There are many cause for this. This include hormonal disturbance, infections ,menopause, drugs , alcohol etc.

Dr. AM. MD. :

Medication you are taking can cause sweating as sideeffect.

Dr. AM. MD. :

Wine can also be contributing factor.

Dr. AM. MD. :

You need to cut down wine before you sleep.

Dr. AM. MD. :

Keep a cool glass of water on the night stand.

Dr. AM. MD. :

Wear a moisture-wicking pajamas while sleeping,

Dr. AM. MD. :

Try to maintain room temprature according to you needs.

Dr. AM. MD. :

Medciation you are own has high incidence of night sweats as side effects.

Dr. AM. MD. :

You should consult your doctor to change medication.

Customer:

ok. I can do that. sounds like we don't need to panic though. Maybe I can convince my husband that it isn't something dire (;

Dr. AM. MD. :

No medication seems to be cause for this.

Customer:

Ok, great. Thank you for all your help! (:

DR MED MD and 3 other Health Specialists are ready to help you